MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil broke during use.A 4mm x 6cm interlock.035 coil was selected for an embolization procedure.The coil was advanced into the microcatheter and after 1cm advancement became very difficult.An attempt to pull the coil back was made but did not work.The coil was noted to be cracked in the catheter.The coil and catheter were removed from the patient together.The procedure was completed with a different device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was returned with a non-bsc catheter and introducer sheath.A visual inspection of the delivery wire and coil was performed.The coil and delivery wire arms were not interlocked within the introducer sheath.The twist lock of the introducer sheath was found opened.The coil fiber bundles had blood on them.The introducer sheath was inspected and no anomalies were noted.The delivery wire was inspected and no anomalies were noted.The coil interlocking arm was found detached from the rest of the coil, in addition it was not returned.The coil was returned stretched near the interlocking arm end.A microscopic inspection of the delivery wire found the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.A microscopic inspection of the main coil found the zap tip has a smooth surface.The coil interlocking arm was found detached from the rest of the coil, in addition it was not returned.A dimensional inspection of the delivery wire and mail coil was performed and found to meet specification.A labeling review was performed and it was determined that the device was not used in accordance with the dfu in two instances.The dfu states: "the interlock - 35 fibered idc occlusion system is designed to be delivered under fluoroscopy through a 5f (1.70 mm) od (0.035 in [0.89 mm] or 0.038 in [0.97 mm] inner lumen) imager ii selective diagnostic catheter without side flushing holes." the complaint indicates a non-bsc catheter was used "in order to achieve optimal performance of the interlock - 35 fibered idc occlusion system and reduce the risk of thromboembolic complications, it is critical that the 5f imager ii selective diagnostic catheter is flushed vigorously, either utilizing a continuous flush or hand injection setup, before and after the introduction of each interlock - 35 fibered idc occlusion system." device analysis found residues of blood observed in the coil fiber bundles indicating that insufficient flush was performed.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8575115
Report Number2134265-2019-04780
Device Sequence Number16206827
Product Code KRD
UDI-Device Identifier08714729792994
UDI-Public08714729792994
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0020386938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1